Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 348, NWS Fort Worth, TX

October 14, 2007Hill County, Johnson County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Oct 14, 2007, 8:45 PM CDT for Hill County, Johnson County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 14, 2007, 8:45 PM CDT (01:45 UTC)
Expired
Oct 14, 2007, 9:35 PM CDT
In force
50 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Hill County, TX, Johnson County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 43 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 7:31 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Oct 14, 7:31 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
731 PM CDT SUN OCT 14 2007

.UPDATE...
HAVE SENT A QUICK UPDATE TO GRIDS TO INCREASE POPS IN THE SOUTH
DURING THE 00Z-06Z PERIOD BASED ON CURRENT TRENDS. SHOWERS WITH
EMBEDDED THUNDERSTORMS ARE OCCURRING IN WARM AIR ADVECTION REGIME
AND ARE INCREASING IN COVERAGE AREA. MODELS INDICATE THIS REGIME
WILL CONTINUE FOR THE NEXT SEVERAL HOURS.

WILL REEVALUATE REST OF FORECAST AS NEW MODEL DATA COMES IN AND
WILL SEND AN ADDITIONAL UPDATE LATER. FOR NOW...SEVERE WEATHER HAS
STAYED WELL NORTHWEST OF REGION BUT STILL EXPECT IT TO MAKE ITS
WAY TOWARDS AND INTO NORTH TEXAS LATER TONIGHT. DRYLINE STALLED
WELL WEST OF THE AREA AND CONTINUE TO KEEP AN EYE ON PROGRESS OF
COLD FRONT.

82/JLD

&&

.PREV DISCUSSION... /ISSUED 612 PM CDT SUN OCT 14 2007/

AVIATION...
ONLY MINOR CHGS TO CURRENT TAF SET FOR 00Z FCST. PER COORD WITH CWSU...
MAY NEED TO BRING IN VCTS...THEN SUSTAINED TSRA 2-3 HRS SOONER THAN
CURRENT FCST. LINEAR SEVERE TSRA ALREADY ONGOING WITH MAIN ENERGY
LIFTING ENE THROUGH ERN CO/WRN KS AND CD FNT/TPL PT NOW EMERGING OVER
TX PNHDL/WRN OK BORDER. EXPECT VFR CIGS THRU 06Z. VCTS IN AROUND 06Z-
07Z (TSRA JUST NW)...THEN BROKEN LINE OF CONVECTION/MVFR CIGS ARRIVING
ARND 09Z-10Z...MVG MAINLY E OF D/FW TAFS BY 18Z W/BETTER PUSH OF CD
FNT ALONG/N OF I-20. WNDS SHD VEER ARND TO NWLY BETWEEN 21Z MON-00Z
TUES.

FOR ACT VCNTY...WAA SMALL COMPLEX OF TSRA MVG NNE NEAR KCLL AND SHD
STAY WELL E OF AIRPORT. WILL VCSH WITH CIGS BCMG MVFR THRU 06Z-08Z.
THEN VCTS AFTRWDS WITH ONSET OF TSRA 11Z-13Z.

PREV DISCUSSION... /ISSUED 331 PM CDT SUN OCT 14 2007/

SHORT TERM (TONIGHT)...POWERFUL STORM SYSTEM OVER THE SOUTHWEST
US WILL EJECT INTO THE CENTRAL PLAINS LATER TONIGHT BRINGING RAIN
AND THUNDERSTORMS TO NORTH TEXAS. SFC LOW IS CURRENTLY LOCATED OVER
SOUTH CENTRAL KANSAS WITH COLD FRONT EXTENDING SOUTHWARD ACROSS
WESTERN OKLAHOMA AND INTO WEST TEXAS. LOW LEVEL MOISTURE
CONTINUES TO INCREASE ACROSS THE AREA WITH DEWPOINTS NOW IN THE
LOW TO MID 60S MOST AREAS. LOW LEVEL WARM ADVECTION WILL
OVERSPREAD NORTH TEXAS AND INCREASE AS LOW LEVEL JET INCREASES TO
40+KTS AFTER DARK. ANALYSIS OF VERTICAL TEMPERATURE AND WIND
PROFILES SUGGEST THAT CONVECTION WILL BE SUPPRESSED ACROSS MOST OF
THE AREA THIS EVENING...WITH THE EXCEPTION OF A FEW WARM ADVECTION
SHOWERS ACROSS THE FAR SOUTH. AS HEIGHT FALLS CONTINUE TO
OVERSPREAD THE CENTRAL AND SOUTHERN PLAINS...INCREASED DEEP LAYER
ASCENT AND CONVERGENCE ALONG FRONTAL BOUNDARY WILL ALLOW SHOWERS
AND THUNDERSTORMS TO DEVELOP LATER THIS AFTERNOON AND EVENING
ACROSS SOUTHWESTERN OKLAHOMA AND INTO NORTHWEST TEXAS. FRONT WILL
ADVANCE EASTWARD OVERNIGHT WITH THUNDERSTORM CHANCES HIGHEST
ACROSS MOST OF NORTH TEXAS SOMETIME AFTER MIDNIGHT. FOR THIS
FORECAST WILL HAVE HIGHEST POPS CONFINED TO THE NORTHWESTERN AREAS
BEFORE MIDNIGHT...WITH BETTER CHANCES FARTHER EAST LATE TONIGHT.

AS FOR THE SEVERE THREAT...LAPSE RATES WILL STEEPEN LATER THIS
EVENING AND TONIGHT. CONVECTION IS EXPECTED TO BECOME LINEAR ALONG
THE FRONT...WITH HAIL AND DAMAGING WINDS BEING THE MAIN THREATS.
AN ISOLATED TORNADO THREAT WILL EXIST...PRIMARILY THROUGH THE
EVENING ACROSS THE FAR NORTHWEST WHERE LOW LEVEL FLOW WILL REMAIN
SLIGHTLY MORE BACKED. IN ADDITION...MOIST LOW LEVEL FLOW WILL
PARALLEL STORM MOTIONS SUPPORTING A BACKBUILDING SCENARIO LATE
TONIGHT. WILL MENTION HEAVY RAINFALL IN THE ZONES.

91/DUNN

LONG TERM (MONDAY THROUGH SUNDAY)...WIDESPREAD CONVECTION WILL BE
ONGOING EARLY MONDAY MORNING AS STRONG DYNAMIC FORCING SPREADS
OVER THE REGION AHEAD OF THE UPPER TROUGH AXIS. EXPECT A LARGE
BAND OF RAIN AND THUNDERSTORMS ACROSS THE CENTRAL CWA AT DAYBREAK
SINKING SLOWLY SOUTHEAST. GIVEN THE VERY STRONG LOW LEVEL FLOW AND
UNSEASONABLY MOIST AIRMASS...HEAVY RAINFALL AND FLOODING FROM
TRAINING ECHOES APPEAR LIKELY. WE CONTEMPLATED A FLOOD WATCH FOR
THE AREA...BUT THE EXACT PLACEMENT OF THIS TRAINING BAND OF
CONVECTION IS STILL UNCERTAIN. AT THIS TIME...EXPECT AN AVERAGE OF
1 INCH OVER THE AREA WITH PERHAPS A BAND OF 2-3 INCHES FROM
HAMILTON TO TERRELL TO SULPHUR SPRINGS. THE 3HR FLASH FLOOD
GUIDANCE OF 3-4 INCHES ALSO IS A LITTLE HIGH TO ISSUE A WATCH FOR
AN EVENT WITH LESS THAN 12 HOURS OF DURATION. WILL TALK UP HEAVY
RAINFALL THREAT IN THE HWO AND INCLUDE A MENTION IN THE ZONE
FORECAST. SEVERE THREAT ON MONDAY WILL BE MITIGATED BY WIDESPREAD
CONVECTIVE OVERTURNING WHICH WILL DEPLETE THE ATMOSPHERE OF
INSTABILITY BY MONDAY AFTERNOON. RAIN WILL QUICKLY SHIFT OFF TO
THE EAST DURING THE AFTERNOON AS TROUGH AXIS EXITS THE STATE.

A WEAK FRONT WILL MOVE INTO THE NW CWA DURING THE AFTERNOON
HOURS...AND COMBINED WITH THE CLOUDS/RAIN IN THE AREA TEMPS WILL BE
HELD IN THE MID 70S TO LOWER 80S FOR HIGHS.  SOME LINGERING SHOWERS
AND STORMS WILL BE POSSIBLE MONDAY NIGHT AND TUESDAY OVER THE
SOUTHEAST ZONES WHERE THE FRONT WILL STALL OUT.  FRONT WILL RAPIDLY
ERODE AHEAD OF THE NEXT UPPER LEVEL TROUGH THAT WILL MOVE ACROSS
OKLAHOMA ON WEDNESDAY.  THIS TROUGH WILL LACK ANY REAL DEEP MOISTURE
TO WORK WITH BUT THERE SHOULD BE ENOUGH FOR A SLIGHT CHANCE OF
SHOWERS AND STORMS WEDNESDAY.  THE HIGHEST CHANCE WILL BE OVER THE
NORTHERN ZONES WHERE BEST UPPER FORCING CROSSES.

AFTER THE WEDNESDAY TROUGH...WARM AND DRY WEATHER IS EXPECTED ON
THURSDAY AHEAD OF YET ANOTHER FAST MOVING TROUGH THAT WILL TRAVERSE
THE PLAINS. A PACIFIC COLD FRONT WILL ACCOMPANY THIS SYSTEM FRIDAY
MORNING...BUT MOISTURE WILL BE TOO LIMITED FOR A CHANCE OF RAIN.
WINDS WILL INCREASE BEHIND THIS FRONT ON FRIDAY...BUT LITTLE IN THE
WAY OF COLD AIR WILL MAKE IT TO NORTH TEXAS.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  68  78  64  87  69 /  70  90  20  10  20
WACO, TX              71  80  68  87  70 /  50  80  30  10  10
PARIS, TX             66  76  62  83  65 /  40  90  40  10  10
DENTON, TX            67  77  59  86  66 /  80  80  20  10  20
MCKINNEY, TX          67  78  59  86  65 /  70  90  20  10  10
DALLAS, TX            68  78  67  87  70 /  70  90  20  10  10
TERRELL, TX           67  79  65  86  68 /  40  90  30  10  10
CORSICANA, TX         69  79  66  87  69 /  40  90  40  10  10
TEMPLE, TX            70  81  67  87  69 /  40  70  40  20  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

05/82
Hazardous weather outlook, Oct 14, 3:39 PM CDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
339 PM CDT SUN OCT 14 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-151100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
339 PM CDT SUN OCT 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT THIS
EVENING AND TONIGHT. AS THE FRONT MOVES EAST...THUNDERSTORMS WILL
OVERSPREAD MOST OF NORTH TEXAS. DAMAGING WINDS AND LARGE HAIL WILL
BE THE PRIMARY THREATS WITH THESE STORMS...HOWEVER AN ISOLATED
TORNADO THREAT WILL EXIST THROUGH THE EVENING MAINLY ACROSS THE
FAR NORTHWEST PORTIONS OF NORTH TEXAS. IN ADDITION...LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE ACROSS ALL OF NORTH TEXAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR OVER NORTH TEXAS
MONDAY AS A POTENT STORM SYSTEM MOVES ACROSS THE REGION.  ISOLATED
STRONG TO SEVERE THUNDERSTORMS WITH HAIL AND DAMAGING WINDS WILL BE
POSSIBLE...BUT THE MAIN HAZARD APPEARS TO BE HEAVY RAINFALL AND
FLOODING MONDAY MORNING THROUGH THE EARLY AFTERNOON HOURS.  RAINFALL
AMOUNTS OF 2 TO 3 INCHES...WITH ISOLATED TOTALS OF 4 INCHES ARE
POSSIBLE.

ISOLATED THUNDERSTORM CHANCES WILL LINGER INTO MONDAY NIGHT AND
TUESDAY SOUTHEAST OF A LINE FROM CANTON TO WACO TO LAMPASAS. SEVERE
THUNDERSTORMS OR HEAVY RAINFALL ARE NOT LIKELY WITH THIS ACTIVITY.

FINALLY THERE WILL BE ISOLATED THUNDERSTORMS WEDNESDAY OVER MUCH OF
NORTH TEXAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATER TONIGHT MAINLY FOR
WESTERN AND NORTHERN AREAS OF NORTH TEXAS.

91/92

In the hours before

Special weather statement, Oct 14, 8:08 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
808 PM CDT SUN OCT 14 2007

TXZ144-150145-
BOSQUE TX-
808 PM CDT SUN OCT 14 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN BOSQUE COUNTY

AT 808 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES SOUTH OF CLIFTON...MOVING NORTH AT 30
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CLIFTON AND MOSHEIM.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3164 9763 3166 9766 3167 9766 3172 9770
      3192 9765 3183 9737 3160 9757 3160 9762
TIME...MOT...LOC 0108Z 201DEG 28KT 3166 9763

13

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 8:08 PM CDTSpecial Weather StatementFWDBosque37 min
Oct 14, 8:24 PM CDTSevere Thunderstorm WarningFWDBosque30 min
Oct 14, 9:23 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas, Denton40 min
Oct 14, 9:27 PM CDTSevere Thunderstorm WarningFWDJohnson, Tarrant48 min
Oct 14, 9:48 PM CDTSevere Thunderstorm WarningFWDComanche, Hamilton, Mills42 min
Oct 14, 9:56 PM CDTSevere Thunderstorm WarningFWDDenton, Tarrant34 min
Oct 14, 10:51 PM CDTSevere Thunderstorm WarningFWDBell39 min
Oct 14, 11:55 PM CDTSpecial Weather StatementFWDMcLennan35 min
Oct 15, 12:22 AM CDTSpecial Weather StatementFWDLimestone23 min
Oct 15, 12:50 AM CDTSpecial Weather StatementFWDLimestone25 min
Oct 15, 1:09 AM CDTSpecial Weather StatementFWDCollin36 min
Oct 15, 1:40 AM CDTSpecial Weather StatementFWDKaufman35 min
Oct 15, 1:56 AM CDTSpecial Weather StatementFWDMcLennan34 min
Oct 15, 5:09 AM CDTSpecial Weather StatementFWDEastland36 min
Oct 15, 6:34 AM CDTSpecial Weather StatementFWDParker26 min
Oct 15, 6:53 AM CDTSpecial Weather StatementFWDDenton, Tarrant67 min
Oct 15, 7:15 AM CDTSpecial Weather StatementFWDTarrant60 min
Oct 15, 7:26 AM CDTSevere Thunderstorm WarningFWDDallas, Tarrant49 min
Oct 15, 8:09 AM CDTRiver Flood WarningFWDDallas8 hr
Oct 15, 8:18 AM CDTRiver Flood WarningFWDDallas37 hr
Oct 15, 8:33 AM CDTSevere Thunderstorm WarningFWDHill42 min
Oct 15, 8:39 AM CDTFlash Flood WarningFWDCollin3 hr
Oct 15, 8:46 AM CDTSpecial Weather StatementFWDDelta, Lamar29 min
Oct 15, 8:50 AM CDTSpecial Weather StatementFWDKaufman, Rains, Van Zandt55 min
Oct 15, 8:51 AM CDTRiver Flood WarningFWDHunt23 hr
Oct 15, 8:51 AM CDTRiver Flood WarningFWDHunt, Rockwall12 hr
Oct 15, 8:55 AM CDTSpecial Weather StatementFWDNavarro65 min
Oct 15, 8:57 AM CDTSpecial Weather StatementFWDLimestone, McLennan63 min
Oct 15, 9:24 AM CDTSpecial Weather StatementFWDFalls66 min
Oct 15, 9:43 AM CDTSevere Thunderstorm WarningFWDAnderson, Freestone, Henderson62 min
Oct 15, 10:02 AM CDTSpecial Weather StatementFWDVan Zandt28 min
Oct 15, 10:30 AM CDTSpecial Weather StatementFWDBell30 min
Oct 15, 10:40 AM CDTRiver Flood WarningFWDDallas10 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.